MAUDE Adverse Event Report: SYNTHES GMBH TIBIAL NAIL-ADVANCED / 9MM 345MM / STERILE; NAIL, FIXATION, BONE

SYNTHES GMBH TIBIAL NAIL-ADVANCED / 9MM 345MM / STERILE; NAIL, FIXATION, BONE
Model Number 04.043.135S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2: additional procode: hwc d9: complainant part is not expected to be returned for manufacturer review/investigation.H6: a manufacturing record evaluation was performed for the finished device.Product code: 04.043.135s-us lot: 866p715 it was electronically reviewed and no non-conformances, manufacturing irregularities were identified during the manufacturing process.The product was released on: june 27, 2022 manufacturing site: jabil bettlach expiry date: may 31, 2032 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6)2023, while attempting to drill for proximal locking screws for a tibial nail advanced (tna) nail in the s1 hole, the drill bit hit the nail.The nail was not aligned properly.The surgeon checked the nail for tightness and was able to get a turn to tighten the nail.Surgeon determined that the nail likely misaligned because it became loose from the handle.They were ultimately able to get the drill bit and screw through the nail.Additionally the t-handle chuck seemed to turn freely when it should have been tight.The drill tipped k-wire also was difficult to remove from the inside of the opening drill bit.The surgery was successfully completed with a fifteen minute delay.There was no patient consequence; patient was stable.This report is for a tibial nail-advanced / 9mm 345mm / sterile.This is report 1 of 3 for (b)(4).

Brand Name
TIBIAL NAIL-ADVANCED / 9MM 345MM / STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17210398
Report Number8030965-2023-08087
Device Sequence Number12183487
Product Code JDS
UDI-Device Identifier10886982297631
UDI-Public(01)10886982297631
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.043.135S
Device Catalogue Number04.043.135S
Device Lot Number866P715
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2023
Initial Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIMING ARM/ RADIOLUCENT; CONNECTING SCREW/ CANNULATED LONG; GUIDE WIRE- W/ DRILL TIP 3.2/ 400; INSERTION HANDLE/ RADIOLUCENT LONG; UNIVERSAL CHUCK WITH T-HANDLE
Patient Age14 YR
Patient SexFemale
Patient Weight65 KG